MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-411
Medical Device Problem Codes Material Distortion (2977); Scratched Material (3020); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate the products were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision of triathlon insert.
 
Additional Manufacturer Narrative
Device returned to manufacturer on.An event regarding wear involving a triathlon insert was reported.The event was confirmed through visual inspection and material analysis.The mar concluded: burnishing, scratching and third-body indentations were observed on the insert.These are common damage modes of uhmwpe.The medical review indicated: suboptimal position of baseplate, femoral component or inadequate bearing thickness have contributed to instability with overload in the bearing causing abnormal bearing wear with baseplate loosening requiring revision.The exact anatomic failure problem cannot be determined due to lack of x-ray information.Indicated all devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the reported lot.The material analysis report (mar) concluded that: burnishing, scratching and third-body indentations were observed on the insert.These are common damage modes of uhmwpe.The medical review indicated: suboptimal position of baseplate, femoral component or inadequate bearing thickness have contributed to instability with overload in the bearing causing abnormal bearing wear with baseplate loosening requiring revision.The exact anatomic failure problem cannot be determined due to lack of x-ray information.No further investigation for this event is possible at this time.
 
Event or Problem Description
Revision of triathlon insert.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6996275
Report Number0002249697-2017-03180
Device Sequence Number1851006
Product Code MBH
UDI-Device Identifier07613327050486
UDI-Public07613327050486
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2020
Device Catalogue Number5530-G-411
Device Lot Number318J65
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2017
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight105